SEARCH WITHIN CONTENT
VOLUME 25 , ISSUE 4 ( April, 2021 ) > List of Articles
Abhyuday Kumar, Neeraj Kumar, Shettru K Arun, Subhajit Ghosh, Arunima Pattanayak
Keywords : COVID-19, Intensive care, Low-molecular-weight heparin, Thrombosis,Artery
Citation Information : Kumar A, Kumar N, Arun SK, Ghosh S, Pattanayak A. Acute Peripheral Arterial Thrombosis in COVID-19 Patients on Therapeutic Anticoagulation. Indian J Crit Care Med 2021; 25 (4):461-462.
License: CC BY-NC 4.0
Published Online: 00-04-2021
Copyright Statement: Copyright © 2021; Jaypee Brothers Medical Publishers (P) Ltd.
COVID-19 disease is often complicated by venous thrombosis and embolism. However, arterial thrombosis in a patient already on therapeutic anticoagulation is a rare occurrence. In one patient, we found thrombosis of the radial artery leading to ischemia of the fingers and lateral part of the palm. In another patient, thrombosis was found in the anterior tibial artery, resulting in ischemia of the limb and amputation. Both these patients were on a therapeutic dose of low-molecular-weight heparin. In both cases, heparin infusion was started but with little benefit. It is suggested that intensified anticoagulation should be done in patients at high-risk venous thrombosis, and prompt interventional thrombectomy should be done in cases of failure of pharmacological anticoagulation.
© Jaypee Brothers Medical Publishers (P) LTD.